On the solution of renewal-type integral equations

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

108 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)281-293
Journal / PublicationCommunications in Statistics - Simulation and Computation
Issue number1
Publication statusPublished - Jan 1989
Externally publishedYes


A simple method (here called the RS-method) established for solving renewal-type integral equations based on direct numerical Riemann-Stieltjes integration is presented and evaluated. In almost all situations it has shown surprisingly good results in terms of simplicity, convergence and applicability compared with the other known methods. The RS-method is particularly useful when the probability density function has singularities. © 1989, Taylor & Francis Group, LLC. All rights reserved.

Research Area(s)

  • integral equations with singular kernel, numerical solution, renewal equation, Riemann-Stieltjes integral, tabulation of renewal function